CSN Login
Members Online: 5

You are here

Weird Stupor

JADot's picture
JADot
Posts: 720
Joined: Jan 2006

It's hard to compete with headlines like "No Poop Yet" but I still need to run this by you guys and gals.

I am currently on Folfox-6, 6 done, 6 more to go. Yesterday evening I had this bizarre experience. The best I can discribe it is that I felt drunk. I felt light headed, was wobbly at the knees, had very shaky balance, and almost fell off my platform shoes while trying to walk. When I sat down, I felt as if I was on a ship at sea, and the walls were moving around.

Cheap beer in college and some really good Zinfandel have done this to me before, but I can't quite figure out what caused this one at all. I ended up going to bed early and slept it off, and felt perfectly normal this moring.

The whole experience was so strong and strange that I thought I should check with you guys. Anybody else had this before? Is this a bizarre form of neuropathy or am I just plain losing my mind?

Thanks,
JADot

jsabol's picture
jsabol
Posts: 1156
Joined: Dec 2003

Hi JADot,
As a nurse, I would recommend that you run the scenario by your onc's office at your next appt, or give a call if it happens again. Could be a bit of dehydration, could be your electrolytes are off, or blood pressure is low. Are you eating and drinking OK? I had trouble maintaining my potassium levels if I had diarrhea, and would get a funny kind of tired and weak feeling that I learned to recognize. Or could be nothing.....
Congrats on having gotten to the halfway point. Hang in there, Judy

JADot's picture
JADot
Posts: 720
Joined: Jan 2006

Hi Judy:

Thanks for your advise. It could have been dehydration. I checked my blood pressure, 100+/66, seemed ok. I have chemo #7 tomorrow and will definitely ask my onc about this. Just too weird.

Thanks again!

JADot

CAMaura
Posts: 719
Joined: Feb 2005

Hey there,
Are you sure you didn't just head up the hill to Ridge for an afternoon of really good Zins...? Hmmm, that would be a great place for us to finally meet!
Okay, well...I am thinking back and my fatigue starting kicking in pretty hard about session six or seven. I stopped driving because I was not steady and I do remember not being very steady on a few walks. Check with your onc and maybe have your bloodwork really loooked at. Maybe it is the chemicals building up in your system. I am really not sure, but talking with the chemo nurses might also be helpful.
So sorry that this happened. Keep in touch. We are neighbors and must plan to meet one of these days.
All the best to you - Maura

JADot's picture
JADot
Posts: 720
Joined: Jan 2006

Thanks Maura! How I'd love to go to the Ridge and have a nice BIG tasting Zin!

I have chemo #7 tomorrow and will definitely ask the onc about this weird episode.

Yes, we have got to meet and have our mini-palooza! Let me know when it works for you.

Cheers,
JADot

nanuk's picture
nanuk
Posts: 1362
Joined: Dec 2003

Are they giving you decadron-(SP) or betamethasone-(steroid) with the chemo? that stuff made me comeout of my skin.. Bud

JADot's picture
JADot
Posts: 720
Joined: Jan 2006

Hi Bud:

They gave me decadron (sp) a couple of times. It made me come out of my skin too. I had outrageous heart rate, nervousness, can't sleep for 2 days, high blood pressure....so I said, take me off it. Now I only get Kytril (sp) with my infusion...and I throw up after each treatment. I consider good clean throwing up a reasonable trade off for take more drugs.

I check w/ the doc, she thought I mihgt have had a n ear infection which affected my balance. But both my ears looked fine. So who knows!

Have you been out on your newly refubished bike yet? I've ridden twice and jumped into my pool for a swim one day before my treatment. I was surprised I could still do it. I was so HAPPY after the swim, and had a great big happy grin on my face for the rest of that day :)

Take care Bud!

JADot

Subscribe to Comments for "Weird Stupor"